Case Study Needed

Case Study Needed

Has anyone found that their usual levothyroxine has caused unusual symptoms lately?

Thyroid UK has been approached by a producer of a prominent TV programme.

They are looking for patients who have recently had issues with their levothyroxine medication and don't understand why.

They are also looking for a separate case study - someone who has been taken off T3 and have had their symptoms return OR have been refused T3 even though they still have remaining symptoms on levothyroxine.

It would be a bonus if their GP would be willing to talk to them about their concerns regarding the cost of T3 and the impact on their patient but not necessary.

If you can help us, please send me an email to enquiries@thyroiduk.org

Thanks!

Last edited by

11 Replies

oldestnewest
  • I can't help with either of those criteria, but am in the throes of getting levels right etc., and it never ceases to amaze me how far reaching this thyroid problem is, and just how many of my problems are down to hypo. I would be really pleased to see a programme on these issues, and maybe you could get a discussion going on This Morning or something? There must be thousands if us out there struggling with thyroid related problems. Best of luck with this project, I'll be looking out for it!

  • I hope they do do a programme on it , as different manufacturer s of this med make it different , my daughter has downs in 🐪 and coeliac now and I just can't get her on a level were she feels good , so sad all these people not getting any better but worse in most cases

  • Not sure if I fit your criteria...but here is a brief on the issues I have been experiencing.

    I have been having on-going issues with levo since I was diagnosed with Hypo in Sept 2015. My levels go from one extreme to another (hypo to hyper)...started on 50mcg levo - going up to 225mcg (and anywhere in between) Been in discussion with the Endo, had ultrasound scans and now awaiting a further scan (with injection of radioactive tracer) Meanwhile my levo brands have been checked and I currently have 4 different brands. The doctor has requested I receive one type only (Teva)..which I have just started on, but still to see any improvement (time will tell)

    Experiencing all the usual symptoms, some days better than others (tiredness, weight gain, hair loss, brittle nails, painful wrists, brain fog etc :(

  • Hi Kaffy7

    He might well be interested in your story. Could you send me an email to enquiries@thyroiduk along with permission for me to forward your story and email address to him? Thanks!

  • Hi Lyn

    Thank you for your reply

    I have sent a PM via my email address

    Kind regards

    Kathleen

  • Just a word of caution re: the radioactive tracer. Make sure it isn't iodine. It can cause/ worsen hashimotos. I had an iodine dye scan done in my early 30's and 20 years later i still test way over the range on a blood test for iodine. I wonder if it caused my hashi. If you are occilating between hyper/ hypo it could be hashimotos?

  • Thank you for your word of warning...it is indeed iodine. I will now make further enquiries into this before proceeding

  • I've had a total of thyroidectomy due to thyca,for the first year afterwards I took 60 mg of Liothyronine a day then after the final radioactive scan was put onto 150 mg of thyroxine,activist at first then activist/ Mercury pharma mix then eventually all Mercury pharma. I'd not been feeling well during this time,about 8 months but the last two weeks of only Mercury pharma felt even worse,I'd had one of my three monthly visits to the oncologist so talked it over with them how ill I was feeling,they told me to phone the Gp & get it switched back to activis only & there was a discussion about adding in some t3,,it helped to bring me back to feeling just not well rather than awful being on the activis & a note was added to my prescription to give me activis make of throxine,meanwhile my blood tests were fine ths well below 1 ,three months later I saw the actual prof & he said we changed your tablets? No,oh we will start you on a mix of thyroxine & Liothyronine,I'm on 100 t4,30 t3 & although not 100% a very much improved for the past year.

    Now last week they've given me a new brand of thyroxine I've never seen before...Teva...I'm not going to experiment with myself just to see if I'm ok on it. It's so exasberating as I think of the rest of my life stretched in front of me worry about my medication,what will happen to me ?

  • Today I met an Angel..............

    in the form of a doctor. I paid privately to see this man (£175.00) and it is worth every penny.

    He was very understanding and listened to everything I had to say. I could see that he knew how I was suffering and offered solutions. He will send his findings to my GP and will advise them on what protocol to follow. Whether or not they will comply is another matter, but it's a start.

    I'd like to shout his name from the mountaintops but I know it's not allowed on here.

    Please pm me and I will give you his name.

    Share this

    Like (0)

  • If he was who I think he is, he is a complete saint! Dr P?

  • If it's the Dr. that works from a hospital in Maidstone, then that's him.

You may also like...